Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2019, 12:46 PM CDT for Gillespie County, Kendall County, Kerr County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2019, 12:46 PM CDT (17:46 UTC)
- Expired
- May 14, 2019, 1:10 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 5.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
614 WUUS54 KEWX 141746 SVREWX TXC171-259-265-141830- /O.NEW.KEWX.SV.W.0113.190514T1746Z-190514T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 1246 PM CDT Tue May 14 2019 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... East central Kerr County in south central Texas... Southwestern Gillespie County in south central Texas... Northwestern Kendall County in south central Texas... * Until 130 PM CDT. * At 1245 PM CDT, a severe thunderstorm was located near Ingram, or near Kerrville, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Kerrville, Fredericksburg, Ingram, Cypress Creek, Tivydale and Harper. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3009 9929 3024 9926 3027 9885 2999 9890 TIME...MOT...LOC 1745Z 285DEG 21KT 3014 9919 HAIL...1.00IN WIND...<50MPH $$
2 follow-up statements
713 WWUS54 KEWX 141800 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 100 PM CDT Tue May 14 2019 TXC171-259-265-141830- /O.CON.KEWX.SV.W.0113.000000T0000Z-190514T1830Z/ Kerr TX-Gillespie TX-Kendall TX- 100 PM CDT Tue May 14 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST CENTRAL KERR...SOUTHWESTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES... At 1258 PM CDT, a severe thunderstorm was located near Kerrville, moving east at 25 mph. Latest radar images showing weaker signals, however, the storm still capable of producing hail of one inch in diameter. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Kerrville, Ingram and Cypress Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3007 9923 3021 9919 3019 9886 2999 9890 TIME...MOT...LOC 1758Z 285DEG 21KT 3012 9910 HAIL...1.00IN WIND...<50MPH $$
858
WWUS54 KEWX 141810
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
110 PM CDT Tue May 14 2019
TXC171-259-265-141820-
/O.CAN.KEWX.SV.W.0113.000000T0000Z-190514T1830Z/
Kerr TX-Gillespie TX-Kendall TX-
110 PM CDT Tue May 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KERR...
SOUTHWESTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3007 9923 3021 9919 3019 9886 2999 9890
TIME...MOT...LOC 1807Z 285DEG 21KT 3011 9904
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:28 PM CDT, 18 minutes earlier.
Area forecast discussion, May 14, 12:28 PM CDT, 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX Issued by National Weather Service Norman OK 1228 PM CDT Tue May 14 2019 .AVIATION... Scattered storms have formed along an outflow boundary across parts of central Texas. Expect this activity to continue into late evening, potentially affecting KSAT, KSSF, and KAUS (though given the spotty coverage, mentioned only VCTS in the TAFs for now). MVFR ceilings are expected during the morning hours of Wednesday. && .PREV DISCUSSION... /ISSUED 644 AM CDT Tue May 14 2019/ UPDATE... See below for the 12z aviation discussion... AVIATION... Currently VFR at AUS and SAT, although SAT has on occasion become MVFR as the SCT cloud deck at 2200 feet has become BKN a couple times this morning. SSF is now at MVFR due to some fog that has developed, lowering VSBYs to 5SM, while DRT is high end MVFR on the account of CIGs. For now, generally anticipate VFR conditions through the morning hours at AUS/SAT/SSF, although cant rule out a few brief periods of MVFR CIGs and/or MVFR VSBYs developing. At DRT, MVFR CIGs should persist through late morning/early afternoon. A few isolated showers have developed this morning near DRT and extend to the northeast into the Hill Country due to some ascent from the center of the mid level low that currently resides over San Angelo's area. Furthermore, isolated to scattered showers and thunderstorms are possible across the region this afternoon and into the evening hours. Some of these storms could potentially produce some heavy downpours, as well as some hail and gusty winds. However, confidence is low in regards to exact timing and placement of these thunderstorms, so for now keep VCTS mentioned at AUS/SAT/SSF from 18z this afternoon through about 3z this late evening. MVFR CIGs are expected to develop at all terminals by early Wednesday morning. CIGs may further lower to IFR toward sunrise Wednesday morning, but will keep them at MVFR for this TAF issuance. Additionally, fog may also develop at AUS/SAT/SSF toward sunrise Wednesday morning. Winds through the TAF period will be generally light and out of the east/southeast. PREV DISCUSSION... /ISSUED 355 AM CDT Tue May 14 2019/ SHORT TERM (Today through Wednesday)... Compact mid/upper level low moves across Central Texas today while gradually weakening as it enters a confluent flow aloft. Isolated showers and thunderstorms are generally expected as PWs never did recover in the wake of an earlier frontal passage, remaining near seasonal normals. However, scattered showers and thunderstorms are possible this afternoon over the Hill Country and Escarpment due to orographic enhancement and proximity to the mid/upper level low and near the Coastal Plains near the residual surface boundary. Cannot rule out a few strong storms due to moderate CAPE nor locally heavy downpours from slow moving storms. Activity will rapidly dissipate with sunset. A weak mid level trough remains behind as the weakening upper level low/trough moves off to the east Wednesday. Heating of a seasonably moist airmass allows for mainly isolated showers and thunderstorms, scattered near the Coastal Plains near the remnant surface boundary. LONG TERM (Wednesday Night through Monday)... Upper level ridging moves across our area Thursday into Friday with fair weather expected. However, isolated showers and thunderstorms are possible near the Coastal Plains as the remnant mid level trough dissipates. An upper level trough with embedded shortwaves moves across the Southern and Central Plains this weekend. In addition, a dryline or Pacific front may move into Central Texas. Disagreements remain among the models on the finer details of these features that would impact storm severity and mode, as well as, rainfall amounts and duration. Regardless, more rounds of showers and thunderstorms are expected. There is a potential for strong to severe storms in the form of supercells or an MCS. There is also a potential for heavy rains especially if the dryline/front stalls allowing moisture (PWS near 2 inches) to pool along the boundary with training of storms. Saturday into Saturday night have the greatest threat of severe storms and heavy rains. Beyond this forecast, some models have been showing the subtropical ridge building over our area the middle of next week which would lead to summer like conditions with little or no chances of rain. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 64 83 64 85 / 40 20 20 - 10 Austin Bergstrom Intl Airport 82 64 83 64 85 / 40 20 20 10 10 New Braunfels Muni Airport 82 64 83 64 84 / 30 20 20 10 10 Burnet Muni Airport 79 62 81 63 84 / 70 20 20 - - Del Rio Intl Airport 83 66 87 67 89 / 30 10 10 10 - Georgetown Muni Airport 81 62 83 64 83 / 40 10 20 - - Hondo Muni Airport 83 65 85 65 87 / 30 20 20 10 10 San Marcos Muni Airport 82 63 83 64 85 / 30 20 20 10 10 La Grange - Fayette Regional 84 64 84 65 85 / 20 10 30 10 20 San Antonio Intl Airport 83 65 83 66 85 / 30 20 20 10 10 Stinson Muni Airport 83 66 84 66 86 / 30 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...99 Short-Term/Long-Term...99
Hazardous weather outlook, May 14, 4:24 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 424 AM CDT Tue May 14 2019 TXZ171>173-183>194-202>209-217>225-228-150930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 424 AM CDT Tue May 14 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a chance of some very isolated pockets of heavy rainfall today. There is also a chance of an isolated strong thunderstorm or two this afternoon capable of producing some hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The threat for strong to severe thunderstorms as well as the possibility of locally heavy rainfall returns to South Central Texas on Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 14, 12:19 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX Issued by National Weather Service Norman OK 1219 PM CDT Tue May 14 2019 TXZ186-188-141800- Gillespie TX-Kerr TX- 1219 PM CDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR AND SOUTHWESTERN GILLESPIE COUNTIES UNTIL 100 PM CDT... At 1218 PM CDT, Doppler radar was tracking a strong thunderstorm over Mountain Home, or 16 miles northwest of Kerrville, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kerrville, Hunt, Ingram, Mountain Home, Kerrville State Park, Tivydale, Waltonia and Harper. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3007 9948 3027 9942 3025 9907 2998 9915 TIME...MOT...LOC 1718Z 282DEG 9KT 3017 9937 Ware
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:55 PM CDT | Special Weather Statement | EWX | Maverick | 50 min |
| May 13, 9:43 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| May 13, 11:06 PM CDT | Special Weather Statement | EWX | Maverick | 54 min |
| May 13, 11:13 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 47 min |
| May 13, 11:40 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 50 min |
| May 13, 11:44 PM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 61 min |
| May 14, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 13 min |
| May 14, 12:19 PM CDT | Special Weather Statement | EWX | Kerr | 41 min |
| May 14, 2:47 PM CDT | Special Weather Statement | EWX | Kerr | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.